Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 31, 2005, 8:03 AM CDT for Scurry County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 8:03 AM CDT (13:03 UTC)
- Expired
- May 31, 2005, 9:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 311305 SVRMAF TXC415-311400- /O.NEW.KMAF.SV.W.0101.050531T1303Z-050531T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 803 AM CDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCURRY COUNTY IN WEST TEXAS * UNTIL 900 AM CDT * AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 15 MILES WEST OF SNYDER...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RANDALLS CORNER... KNAPP... SNYDER... IRA... DUNN... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DOPPLER RADAR HAS DETECTED ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A SEVERE THUNDERSTORM CAN PRODUCE A TORNADO AT ANY TIME. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10116 3254 10117 3253 10069 3286 10069 $$
2 follow-up statements
000 WWUS54 KMAF 311320 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 817 AM CDT TUE MAY 31 2005 TXC415-311400- /O.CON.KMAF.SV.W.0101.000000T0000Z-050531T1400Z/ SCURRY- 817 AM CDT TUE MAY 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM CDT FOR SCURRY COUNTY... AT 813 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL 11 MILES SOUTHWEST OF SNYDER. MOVEMENT IS SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... RANDALLS CORNER...THE VICINITY OF KNAPP...AREAS JUST WEST OF SNYDER...AND IRA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10116 3254 10117 3253 10069 3286 10069 $$
000 WWUS54 KMAF 311342 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 840 AM CDT TUE MAY 31 2005 TXC415-311400- /O.CON.KMAF.SV.W.0101.000000T0000Z-050531T1400Z/ SCURRY- 840 AM CDT TUE MAY 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM CDT FOR SCURRY COUNTY... AT 826 AM CDT...GOLFBALL HAIL WAS REPORTED BY THE PUBLIC 1 MILE NORTH OF IRA ALONG WITH DAMAGING WINDS OF UP TO 60 MPH. THIS STORM WAS LOCATED ABOUT 5 MILES EAST OF IRA...OR 10 MILES SOUTH OF SNYDER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...DUNN AND HERMLEIGH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10116 3254 10117 3253 10069 3286 10069 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:00 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 31, 7:00 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 AM CDT TUE MAY 31 2005 .UPDATE... WILL SEND AN UPDATE SHORTLY TO RID ZONES OF SEVERE THUNDERSTORM WATCH 361...WHICH WAS VALID UNTIL 12Z. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, May 31, 4:40 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT TUE MAY 31 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010915- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 440 AM CDT TUE MAY 31 2005 (340 AM MDT TUE MAY 31 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE WESTERN LOW ROLLING PLAINS THIS MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE THROUGH THESE AREAS. THESE THUNDERSTORMS ARE EXPECTED TO DIMINISH IN INTENSITY OR MOVE OUT OF THE WESTERN LOW ROLLING PLAINS REGION BY 700 AM CDT. WIDELY SCATTERED THUNDERSTORMS COULD REDEVELOP ALONG A DRYLINE THIS AFTERNOON...ROUGHLY ALONG AND EAST OF A LAMESA...MIDLAND...AND SANDERSON LINE. SOME OF THESE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE TEXAS PANHANDLE ALONG AND BEHIND A FRONTAL BOUNDARY LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE WESTERN LOW ROLLING PLAINS THIS EVENING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. THE BEST CHANCE WILL BE OVER THE LOWER TRANS PECOS AND THE EASTERN PERMIAN BASIN THURSDAY NIGHT INTO FRIDAY. SMALL HAIL... STRONG GUSTY WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND LOWER TRANS PECOS THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:08 AM CDT | Tornado Warning | MAF | Gaines | 30 min |
| May 31, 5:49 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 46 min |
| May 31, 7:16 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 59 min |
| May 31, 8:43 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 62 min |
| May 31, 9:50 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.